Aa
A
A
Close
Avatar universal
bone pain and muscle spasms
I have sarcoma and squamous cell cancer of the uterus and periaortic tumors. I have taxol/carboplatin every 3 weeks, My treatment center gives steroids with taxol but because Steroids cause my BP to go sky high I cannot have them. II have had 2 treatments and afterwards I have severe bone pain throughout my body and severe muscle spasms everywhere.Has anyone else experienced these side effects?  Any suggestion how to treat them?  They keep me screaming for a few days but then keep me down at least a week. Thanks for listening
Cancel
5 Answers
Page 1 of 1
Avatar universal
I had bad muscle spasms after infusions of oxilaplatin.  They lasted for 3 or 4 days after each infusion.  I could not drink cold beverages because the muscles in my throat would go into spasms so painful that I would choke.  My hands and feet had muscle spasms and cramps that were excruciating.  I found that if I kept warm the spasms were not as severe.  I did not walk barefoot on cold floors and I did not handle anything cold without wearing gloves.  About 3 or 4 days after the infusion the spasms would lessen in severity and after about 7 days they would stop, except for my throat.  My chemo infusions were 3 weeks apart so that meant I would have about 2 weeks relief until the next infusion, then the cycle would begin again.

I had bone pain only as a side effect of epogen, which I took to keep my red blood counts up so I could remain on chemo.  About 8 - 12 hours after an epogen injection I would have a lot of pain in the long bones of my legs.  It would last for several hours.

Ask your oncology nurse about these side effects.  There may be something you can do (or take) to help you with these problems.  And good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have talked to the ARNP and most people do not have the severity I do. The recommended Claritin one a day but it did not help. Did you try alternatives or dietary changes?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I did not eat much of anything during that chemo.  I had lots of trouble with nausea and lost a lot of weight.  I just ate whatever I could keep down.  I didn't add any more meds into the mix.  I did get some relief from acupressure and massage.  Ask if your cancer center has practitioners available.  They may be able to make a referral.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I guess I'm blessed when I had breast cancer 19 years ago I used pressure points to stop nausea but I gained 100 pounds. Now they took out 30 pounds of tumors (soccer sized uterus and 19 orange to grapefruit size lymph nodes) and I have gained 30 pounds from my before surgery weight.Thanks for tx options I'll ask about acupuncture.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I always keep a stock of chilled Boost (ensure or any other supplemental drink will work) It tastes like a milkshake and I get some vitamins too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cancer Community Resources